Alert archive / New Jersey / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 49, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 15, 2014, 1:53 PM EDT for Essex County, Union County, New Jersey. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2014, 1:53 PM EDT (17:53 UTC)
- Expired
- Jul 15, 2014, 2:12 PM EDT
- In force
- 19 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Essex County, NJ, Union County, NJ
The radar
The Philadelphia radar (KDIX), 88 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 1:43 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
422
WUUS51 KOKX 151753
SVROKX
NJC013-039-151830-
/O.NEW.KOKX.SV.W.0049.140715T1753Z-140715T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
153 PM EDT TUE JUL 15 2014
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESSEX COUNTY IN NORTHEAST NEW JERSEY...
NORTHERN UNION COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 230 PM EDT
* AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING SEVERE THUNDERSTORM. THE STORM WAS NEAR SUMMIT...MOVING
NORTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
UNION AROUND 200 PM EDT...
ORANGE AROUND 205 PM EDT...
NEWARK AND CALDWELL AROUND 210 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. WHEN THUNDER ROARS...MOVE INDOORS! REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE WHEN YOU CAN DO SO
SAFELY TO THE NATIONAL WEATHER SERVICE AT 1-800-226-0217...OR BY E
MAIL AT OKX.SPOTTERS@NOAA.GOV
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4072 7440 4074 7438 4076 7437 4086 7428
4070 7413 4065 7440 4072 7441
TIME...MOT...LOC 1751Z 233DEG 27KT 4070 7436
$$
FORECASTER: JST1 follow-up statement
062
WWUS51 KOKX 151812
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
212 PM EDT TUE JUL 15 2014
NJC013-039-151820-
/O.CAN.KOKX.SV.W.0049.000000T0000Z-140715T1830Z/
ESSEX NJ-UNION NJ-
212 PM EDT TUE JUL 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN UNION AND ESSEX
COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER...VERY HEAVY RAIN AND DANGEROUS LIGHTNING ARE STILL
POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR SOUTHWESTERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4072 7440 4074 7438 4076 7437 4086 7428
4070 7413 4065 7440 4072 7441
TIME...MOT...LOC 1810Z 233DEG 27KT 4079 7421
$$
JCPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:50 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 15, 1:50 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
150 PM EDT TUE JUL 15 2014
.SYNOPSIS...
A COLD FRONT APPROACHES THE REGION THROUGH TONIGHT AND SLOWLY
MOVES ACROSS THE REGION WEDNESDAY INTO WEDNESDAY EVENING. HIGH
PRESSURE BUILDS OVER THE REGION WEDNESDAY NIGHT THROUGH FRIDAY.
THE HIGH MOVES EAST SATURDAY AS A FRONTAL SYSTEM APPROACHES FOR
THE WEEKEND AND REMAINS INTO MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO MAJOR CHANGES WITH THIS UPDATE. HAVE INCREASED HIGH TEMPS A
COUPLE OF DEGREES ACROSS THE CITY...NJ...AND PARTS OF THE HUDSON
VALLEY TO ACCOUNT FOR PARTIAL CLEARING. THIS CLEARING IS ALLOWING
FOR SBCAPES TO INCREASE OVER 3000 J/KG OVER CENTRAL AND SOUTHERN
NJ. EXPECTING TO SEE SOME CONVECTIVE DEVELOPMENT POPPING UP SOON
WHERE THIS PARTIAL CLEARING OCCURS.
OVERALL...THE HIGHER COVERAGE OF CONVECTION WILL BE PRIMARILY ACROSS
WESTERN SECTIONS MUCH OF THE DAY...WESTERN LONG ISLAND AND
SOUTHWEST CONNECTICUT AND BACK WEST THROUGH NE NJ AND LOWER HUDSON
VALLEY. FARTHER EAST...THINK COVERAGE OF CONVECTION WILL BE
ISOLATED TO SCATTERED...BUT ONLY IN THE SECOND HALF OF THE
AFTERNOON. IT BECOMES MORE WIDESPREAD HERE TOWARDS SUNSET.
HIGHS STILL EXPECTED INTO THE 80S. CAPES INCREASING 1000-2000
J/KG...AND UP TO AROUND 3000 J/KG ACROSS PARTS OF NJ. WITH BULK
SHEAR 0-6KM OF 35-40 KT...SOME THUNDERSTORMS COULD BE
SEVERE...WITH DAMAGING WIND GUSTS AS THE MAIN THREAT.
IN ADDITION...PWATS STAY NEAR 2 INCHES WITH A MOISTURE RICH AIRMASS
THAT THUNDERSTORMS CAN TAP INTO. THEREFORE...HEAVY RAIN AND A FLASH
FLOOD THREAT REMAINS. SEE HYDRO SECTION FOR MORE DETAILS.
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
FOR TONIGHT...THE APPROACH OF THE RIGHT REAR QUAD OF THE UPPER LEVEL
JET AND INCOMING UPPER LEVEL TROUGH WITH HEIGHT FALLS OF
APPROXIMATELY A 60M AT 500MB AND 250MB AS SHOWN BY MODELS. THIS
WILL PROVIDE STEERING EASTWARD MOTION TO THE COLD FRONT AT THE
SFC...WHICH WILL BEGIN TO ENTER INTO WESTERN PORTIONS TONIGHT.
THEREFORE...SHOWERS AND THUNDERSTORMS REMAIN. BULK SHEAR MAY LOWER
SOMEWHAT AND WITH DIMINISHING CAPE TO MAINLY AROUND 1000 J/KG OR
LESS...UPDRAFTS TO THUNDERSTORMS WILL NOT BE AS STRONG...LIMITING
MORE OF THE SEVERE THREAT. HOWEVER...THE CONVERGENCE WILL BE
STRONGER WITH THE FRONT MOVING IN AND HIGH PWATS NEAR 2 INCHES
REMAIN. HENCE...HEAVY RAIN AND SOME GUSTY WINDS WILL STILL BE A
MAIN IMPACT OF THESE THUNDERSTORMS.
FOR WEDNESDAY...THE HEIGHT FALL RATE DECREASES WITH APPROXIMATELY
A 10-20M DROP AT 500MB AND 250MB. THE JET WILL BE ORIENTED MORE SW
TO NE WITH RIGHT REAR QUAD FULLY MOVING INTO AREA. THE COLD FRONT
AT THE SFC WILL BE MOVING SLOWLY FROM WEST TO EAST ACROSS THE
AREA...CLEARING WESTERN PORTIONS BY AFTERNOON BUT OUT ON EASTERN
LONG ISLAND AND SE CONNECTICUT...LIKELY NOT CLEARING UNTIL THE
EVENING.
THE PWATS FINALLY LOWER DURING THE DAY WEDNESDAY WITH DRIER AIR
MOVING IN BEHIND THE FRONT. THE PWATS STAY NEAR 1.7 TO 2" ACROSS
EASTERN SECTIONS...SE CONNECTICUT AND EASTERN LONG ISLAND THROUGH
THE DAY. THIS SHOULD LIMIT MORE OF THE HEAVY RAIN TO THESE EASTERN
SECTIONS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A BROAD UPPER TROUGH WILL REMAIN ACROSS THE NORTHEAST AND INTO THE
MID ATLANTIC STATES INTO EARLY THURSDAY MORNING. AT THE SURFACE A
COLD FRONT WILL BE TRACKING THROUGH THE FORECAST AREA. THE TREND HAS
BEEN TO SLOW THE PROGRESSION OF THE COLD FRONT. CURRENTLY THE FRONT
IS EXPECTED TO CLEAR SOUTHEASTERN CONNECTICUT AND EASTERN LONG
ISLAND WEDNESDAY EVENING. HOWEVER...WITH THE UPPER TROUGH
REMAINING...THE FRONT MAY NOT MOVE EAST UNTIL LATE WEDNESDAY NIGHT
OR EARLY THURSDAY MORNING. HEIGHT BEGIN TO RISE DURING THURSDAY. A
RATHER STRONG VORT MAX ROTATES THROUGH THE BASE OF THE TROUGH LATE
THURSDAY AS THE ENTRANCE REGION OF THE UPPER JET ON THE EAST SIDE OF
THE TROUGH MOVES INTO THE REGION. THERE MAY BE ENOUGH LIFT FOR SOME
LIGHT SHOWERS OR SPRINKLES INLAND DURING THE AFTERNOON. NEAR ZONAL
FLOW DEVELOPS THURSDAY NIGHT INTO FRIDAY AS A SURFACE HIGH MOVES
ACROSS THE REGION. ANOTHER WEAK UPPER WAVES MOVES INTO THE AREA LATE
FRIDAY NIGHT INTO SATURDAY AND REMAINS INTO MONDAY. AT THE SURFACE
COMPLEX FRONTAL BOUNDARIES DEVELOP OFFSHORE AND INTO THE OHIO VALLEY
AND PENNSYLVANIA. THIS SYSTEM REMAINS IN THE VICINITY INTO MONDAY
BEFORE WEAKENING. WILL KEEP LOW CHANCE POPS BEGINNING SATURDAY AND
CONTINUING INTO MONDAY. SURFACE HIGH REMAINS NOSED INTO THE REGION.
ANY PRECIPITATION WILL LIKELY BE LIGHT WITH WEAK ISENTROPIC LIFT AND
LIMITED INSTABILITY.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
HIGH IMPACT AVIATION WEATHER EVENT THIS AFTERNOON.
TSTMS RAPIDLY DEVELOPING IN VCNTY NYC TERMINALS AT 18Z. ENHANCED
THREAT OF TSTMS AND HEAVY RAIN WILL CONTINUE INTO THE EARLY
EVENING. PCPN LIKELY TO MAINTAIN ITSELF AT TIMES AFTER 00Z FOR
SEVERAL HOURS. ANY TSTMS COULD PRODUCE CONVECTIVE WIND GUSTS ALONG
WITH TORRENTIAL RAIN.
SOUTH WINDS BETWEEN 8 AND 12 KTS TODAY. OCNL GUSTS PSBL THIS
AFTN...INTO THE HIGHER TEENS...BUT NOT ENOUGH TO INCLUDE IN ALL TAFS.
GUSTS BETWEEN 30-40 KTS PSBL WITH ANY TSTM ACTIVITY AS WELL. WINDS
WILL SHIFT LATE TONIGHT AS COLD FRONT SLOWLY MOVES THROUGH THE
REGION.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: BEST CHANCE OF MDT/HVY PCPN 18Z-03Z. LOW
CHANCE OF AMENDMENTS FOR CONVECTIVE WIND.
KLGA FCSTER COMMENTS: BEST CHANCE OF MDT/HVY PCPN 18Z-03Z. LOW
CHANCE OF AMENDMENTS FOR CONVECTIVE WIND.
KEWR FCSTER COMMENTS: HIGH CONFIDENCE OF MDT/HVY PCPN 18Z-03Z. LOW
CHANCE OF AMENDMENTS FOR CONVECTIVE WIND. HAZE ALOFT IS BEING
OBSERVED.
KTEB FCSTER COMMENTS: HIGH CONFIDENCE OF MDT/HVY PCPN 18Z-03Z. LOW
CHANCE OF AMENDMENTS FOR CONVECTIVE WIND.
KHPN FCSTER COMMENTS: HIGH CONFIDENCE OF MDT/HVY PCPN 18Z-03Z. LOW
CHANCE OF AMENDMENTS FOR CONVECTIVE WIND.
KISP FCSTER COMMENTS: MODERATE CONFIDENCE OF MDT/HVY PCPN 19-03Z.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.WED...SHRA ENDS FROM WEST TO EAST IN THE MORNING. OCNL PERIODS
OF MVFR OR LOWER...IMPROVING TO VFR.
.THURS-FRI...VFR.
.SAT AND SUN...MAINLY VFR...BUT MVFR OR LOWER POSSIBLE IN SHRA/TSTM WEST
OF A LINE FROM WESTERN CT TO CENTRAL LONG ISLAND.
&&
.MARINE...
DENSE FOG ADVISORY REMAINS POSTED THROUGH 2 PM ACROSS THE OCEAN
WATERS...EASTERN LONG ISLAND SOUND...AND THE BAYS SURROUNDING LONG
ISLAND. A MARINE WEATHER STATEMENT HAS BEEN ISSUED UNTIL 2PM FOR
NY HARBOR AND WESTERN LONG ISLAND SOUND AS THE VISIBILITY COULD BE
REDUCED TO 1 NM OR LESS IN FOG IN A FEW SPOTS.
SCA FOR HAZARDOUS SEAS ON THE OCEAN REMAINS IN EFFECT THROUGH
TONIGHT. BUT WITH LOWER CONFIDENCE OF THE WAVE HEIGHT FORECAST
BEYOND TONIGHT...HALTED ON THE EXTENSION OF THE SCA FOR HAZ SEAS
INTO WED UNTIL WAVEWATCH GUIDANCE STARTS PERFORMING A LITTLE BETTER
WITH THIS EVENT.
WIND GUSTS GENERALLY STAY BELOW SCA THROUGH WED.
A COLD FRONT WILL MOVE EAST OF THE FORECAST WATERS WEDNESDAY
EVENING. WINDS ARE EXPECTED TO BE LOWER THAN SMALL CRAFT
LEVELS...HOWEVER SMALL CRAFT SEAS WILL CONTINUE THROUGH WEDNESDAY
NIGHT AS A PROLONGED PERIOD OF SOUTHERLY WIND AHEAD OF THE COLD HAVE
HELPED TO BUILD SEAS TO 5 TO 6 FT ON THE OCEAN WATERS EAST OF FIRE
ISLAND INLET.
WITH HIGH PRESSURE BUILDING BEHIND THE COLD FRONT THROUGH FRIDAY AND
A WEAK FRONTAL SYSTEM MOVING INTO THE WATERS FOR SATURDAY WIND AND
SEAS WILL REMAIN BELOW SMALL CRAFT THURSDAY THROUGH SATURDAY NIGHT.
&&
.HYDROLOGY...
A HUMID AIRMASS REMAINS IN PLACE WITH PWATS AROUND 2". SHOWERS AND
THUNDERSTORMS WILL PRODUCE HEAVY RAIN AGAIN THROUGH LATE TONIGHT
AND PRIMARILY ACROSS SOUTHEAST CONNECTICUT AND EASTERN LONG ISLAND
DURING THE FIRST HALF OF THE DAY WEDNESDAY. ADDITIONAL RAINFALL
OF 1.5-2" EXPECTED THROUGH WEDNESDAY...MUCH OF IT FALLING THROUGH
WEDNESDAY MORNING. STORM TOTAL RAINFALL WILL STILL RANGE FROM
2-3" WITH SOME AREAS PICKING UP BETWEEN 3-5" IN HEAVIER AREAS OF
CONVECTION. FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
NIGHT...EXCEPT FOR EASTERN LONG ISLAND AND SOUTHEAST CONNECTICUT
WHERE IT IS NOW IN EFFECT UNTIL 2PM WEDNESDAY. ANOTHER BIG FACTOR
INTO KEEPING THIS WATCH UP IS THAT PREVIOUS RAINFALL...WHICH WAS
LOCALLY HEAVIER IN SOME AREAS...WILL ENABLE FOR LESS ABSORPTION WITH
RAINS TODAY AND THEREFORE MORE RUNOFF...MORE EASILY CONTRIBUTING
TO FLOODING POTENTIAL...ESPECIALLY IN LOW LYING AND POOR DRAINAGE
AREAS.
RAIN WILL COME TO AN END BY WEDNESDAY EVENING...HOWEVER NO
SIGNIFICANT PRECIPITATION IS EXPECTED WEST OF NYC. EAST OF
NYC...RAINFALL AMOUNTS WILL RANGE FROM A QUARTER TO A HALF INCH.
HIGHER AMOUNTS MAY BE LIKELY ACROSS THE EXTREME EASTERN PORTION OF
THE CWA...MAINLY THE TWIN FORKS AND NEW LONDON COUNTY IN CT.
RAINFALL AMOUNTS THERE COULD REACH THREE QUARTERS OF AN INCH.
NO RAINFALL IS EXPECTED WEDNESDAY NIGHT THROUGH THE END OF THE
WEEK. SATURDAY THROUGH SUNDAY A COUPLE OF TENTHS OF AN INCH OF RAINFALL IS
POSSIBLE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR CTZ006>008-
010>012.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ005-009.
NY...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NYZ078>081.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ067>075-176>179.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002-004-006-
103>108.
MARINE...DENSE FOG ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ330-
340-345-350-353-355.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
WEDNESDAY FOR ANZ350-353-355.
&&
SYNOPSIS...JM
NEAR TERM...JM
SHORT TERM...JC/JM
LONG TERM...MET
AVIATION...IRD
MARINE...JC/JM/MET
HYDROLOGY...JM/METHazardous weather outlook, Jul 15, 4:46 AM EDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 446 AM EDT TUE JUL 15 2014 CTZ006>008-010>012-NYZ078>081-160900- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 446 AM EDT TUE JUL 15 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR MUCH OF THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-160900- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 446 AM EDT TUE JUL 15 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-160900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 446 AM EDT TUE JUL 15 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR MUCH OF THE WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 15, 10:09 AM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1009 AM EDT TUE JUL 15 2014 NYZ078>081-151700- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1009 AM EDT TUE JUL 15 2014 PATCHY DENSE FOG...WITH THE VISIBILITY BEING LOCALLY REDUCED TO ONE QUARTER OF A MILE OR LESS...WILL EXIST OVER THE AREA INTO EARLY THIS AFTERNOON. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED.
Special weather statement, Jul 15, 1:02 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
102 PM EDT TUE JUL 15 2014
CTZ005-NYZ068-070-151730-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-
102 PM EDT TUE JUL 15 2014
...DEVELOPING THUNDERSTORMS APPROACHING DANBURY...
AT 1259 PM EDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE
RAPIDLY DEVELOPING NEAR RIDGEFIELD...OR 7 MILES SOUTH OF
BREWSTER...AND MOVING NORTHEAST AT 25 MPH.
THESE STORMS WILL BE...
NEAR DANBURY BY 120 PM.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4155 7345 4150 7343 4152 7339 4150 7337
4149 7337 4148 7333 4146 7330 4145 7330
4144 7328 4123 7361 4127 7367 4157 7348
JSTSpecial weather statement, Jul 15, 1:20 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
120 PM EDT TUE JUL 15 2014
NJZ006-104>108-NYZ072-074-075-176-178-151745-
EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-HUDSON-KINGS
(BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN QUEENS-RICHMOND (STATEN
IS.)-SOUTHERN QUEENS-WESTERN ESSEX-WESTERN UNION-
120 PM EDT TUE JUL 15 2014
...DEVELOPING THUNDERSTORMS APPROACHING THE NEW YORK CITY AND NEWARK
METRO AREAS...
AT 112 PM EDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE
RAPIDLY DEVELOPING OVER CENTRAL NEW JERSEY MOVING NORTHEAST AT 30
MPH.
THESE STORMS WILL MOVE INTO NEWARK AND STATEN ISLAND BY 2 PM AND
INTO MANHATTAN AROUND 230 PM.
VERY HEAVY RAIN...THAT COULD CAUSE PONDING OF WATER ON ROADWAYS AND
FLOODING OF POOR DRAINAGE AREAS...IS LIKELY WITH THESE STORMS.
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE REGION.
LAT...LON 4054 7426 4056 7422 4060 7422 4059 7446
4066 7441 4065 7445 4067 7447 4075 7437
4085 7403 4079 7388 4080 7385 4077 7375
4061 7381 4054 7393 4057 7393 4057 7401
4059 7401 4061 7405 4052 7413 4049 7425
JSTThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:31 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 119 min |
| Jul 15, 1:20 PM EDT | Special Weather Statement | OKX | Hudson, Union | 25 min |
| Jul 15, 2:12 PM EDT | Flash Flood Warning | OKX | Hudson | 3 hr |
| Jul 15, 5:30 PM EDT | Special Weather Statement | OKX | Hudson | 45 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.